Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 69, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 1, 2005, 8:30 PM EDT for Albany County, Saratoga County, New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2005, 8:30 PM EDT (00:30 UTC)
- Expired
- Jul 1, 2005, 9:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Albany County, NY, Saratoga County, NY
The radar
The Albany radar (KENX), 57 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:55 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.5 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 020030
SVRALY
NYC001-091-020130-
/O.NEW.KALY.SV.W.0069.050702T0030Z-050702T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
830 PM EDT FRI JUL 1 2005
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALBANY COUNTY IN EAST CENTRAL NEW YORK
SARATOGA COUNTY IN EAST CENTRAL NEW YORK
* UNTIL 930 PM EDT
* AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR COLONIE...OR ABOUT
NEAR SCHENECTADY...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLIFTON PARK AND COLONIE BY 835 PM EDT
LATHAM AND LOUDONVILLE BY 845 PM EDT
COHOES...WATERFORD...GREEN ISLAND AND WATERVLIET BY 850 PM EDT
LAT...LON 4330 7383 4325 7384 4323 7377 4328 7373
4327 7367 4330 7365 4330 7361 4308 7358
4294 7364 4291 7368 4280 7367 4268 7372
4273 7399 4275 7399 4278 7382 4291 7391
4290 7396 4295 7409 4337 7416 4340 7389
$$
TAW/GJM1 follow-up statement
000
WWUS51 KALY 020102
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
900 PM EDT FRI JUL 1 2005
NYC001-091-020130-
/O.CON.KALY.SV.W.0069.000000T0000Z-050702T0130Z/
ALBANY NY-SARATOGA NY-
900 PM EDT FRI JUL 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM EDT FOR
SARATOGA AND ALBANY COUNTIES...
AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THE STORMS EXTENDED FROM SOUTHEAST
SARATOGA COUNTY TO NEAR CLARKSVILLE IN ALBANY COUNTY.
LAT...LON 4256 7423 4265 7416 4273 7418 4278 7382
4292 7391 4295 7409 4335 7415 4340 7390
4340 7389 4325 7384 4323 7377 4328 7373
4327 7367 4330 7361 4308 7358 4291 7368
4271 7370 4261 7377 4246 7379 4241 7425
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:55 PM EDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jul 1, 2:55 PM EDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 255 PM EDT FRI JUL 1 2005 ZONES OUT EARLY...DUE TO THE WATCH. INCLUDED A REST OF THE AFTERNOON. OTHER PRODUCTS BEING SHIPPED OUT. .SYNOPSIS...A STRONG COLD FRONT...WORKING IN WESTERN NEW YORK STATE...WILL SWEEP ACROSS OUR REGION THROUGH THE EVENING HOURS. WE STILL EXPECT STRONG TO LOCALLY SEVERE THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THE FRONT. AFTER THE COLD FRONT PUSHES TO OUR EAST...CANADIAN HIGH PRESSURE...BUILDING TO OUR SOUTH...WILL BRING A MUCH DRIER AND COOLER AIR MASS FOR THE BEGINNING OF THE HOLIDAY WEEKEND. && .SHORT TERM (TONIGHT THROUGH MONDAY)...AFTER A SLOW START...SOME CONVECTION HAS BEEN FIRING UP TO THE EAST OF THE PRE-FRONTAL TROUGH....WHICH IS IN CENTRAL NEW YORK STATE AND OF COURSE THE COLD FRONT...STILL JUST TO THE WEST OF WESTERN NEW YORK STATE. THESE ROGUE STORMS IN MONTGOMERY COUNTY HAVE GROWN TO SEVERE LIMITS (PER RADAR) AND HAVE SHOWN SOME MODERATE CONVERGENCE AND ROTATION. CELL VIL IS UP TO 67...HIGHER THAN OUR VIL OF THE DAY WHICH IS AT 57. ALREADY HAVE FIRED OFF A FEW SVRS. THE WHOLE AREA HAS BEEN INCLUDED IN A SEVERE THUNDERSTORM WATCH UNTIL 9 PM. THE ATMOSPHERE IS DESTABILIZING...AND WE HAVE SOME PRETTY HEALTHY HELICITIES...ESPECIALLY IN AND AROUND THE MID HUDSON VALLEY. MITIGATING FACTORS INCLUDE A NOT SO STEEP H8-H5 LAPSE RATE...BUT EVEN THAT SHOULD INCREASE WITH TIME. OUR AREA COMES UNDER RR REGION OF THE UPPER JETLET BY LATE IN THE DAY. THE COLD FRONT IS FORECAST TO CROSS OUR REGION BETWEEN 00Z-05Z. AFTER THAT...GOOD SUBSIDENCE AND DRYING SHOULD BRING CLEARING AND MUCH MORE COMFORTABLE CONDITIONS. IN FACT THE MET NOS STILL ONLY GO AROUND 70 FOR HERE TOMORROW. HOWEVER EVEN THE COOLER NAM GIVES A H8 TEMPS OF NO LOWER THAN ABOUT 10C SO BELIEVE THESE VALUES ARE TOO LOW GIVEN THE TIME OF YEAR. WENT CLOSER TO WARMER FWC/MET VALUES...ACTUALLY THROUGHOUT THE SHORT TERM. EITHER WAY SATURDAY AND ESPECIALLY SUNDAY...LOOK STELLAR. THE COOL NIGHTS WILL ALLOW US TO GIVES THOSE AIR CONDITIONERS A REST. BY INDEPENDENCE DAY...A SOUTH TO SOUTHWEST WIND WILL PUMP SOMEWHAT WARMER AND MORE HUMID WEATHER BACK OUR WAY...BUT IT SHOULD NOT BE AS UNBEARABLE AS WHAT WE HAVE ENDURE IN THIS STRETCH. && .LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...AFTER A QUIET SPELL THROUGH INDEPENDENCE DAY...ANOTHER COLD FRONT AND UPPER LEVEL TROUGH WILL APPROACH FROM THE NORTHWEST AND WILL BREAK THE BACK OF ANY IMPENDING HEAT WAVE. THE LATEST GFS ACTUALLY SHOWS A TENDENCY FOR A CUTOFF LOW TO TRY TO FORM ON BY LATE TUESDAY AND LINGER THROUGH WEDNESDAY. WILL KEEP CHANCES IN FOR TUESDAY AND WEDNESDAY AND SLIGHT CHANCES ON THURSDAY...ALTHOUGH THE AFOREMENTIONED FRONT AND UPPER AIR LOW LOOKS TO SLIDE EAST BY THAT DAY. && .AVIATION...THE MAIN CONCERN WILL BE CONVECTION INTO EVENING. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION LATE IN THE AFTERNOON OR EARLY EVENING. LOCALLY STRONG WIND GUSTS COULD REACH 40 KNOTS OR MORE BETWEEN ABOUT 20Z AND 01Z. IF STRONG WINDS/HAIL OR CLOUD TO GROUND LIGHTNING AFFECT KALB...A AWW WILL BE ISSUED. AFTER FROPA WINDS WILL SHIFT TO THE WEST-NORTHWEST AND ANY CLOUDS WILL DISSIPATE. WE WILL BE LOOKING AT VFR CONDITION THROUGH AT LEAST SATURDAY WITH UNRESTRICTED VISIBILITIES. && .HYDROLOGY...WHILE THE PRIMARY THEME UNTIL THIS EVENING SHOULD NOT BE FLASH FLOODING...THERE COULD VERY WELL BE SOME VERY LOCALIZED FLOODING. IN FACT...A FFW HAS ALREADY BEEN ISSUED FOR EASTERN MONTGOMERY COUNTY WHERE RADAR ESTIMATED TWO INCHES OF RAINFALL COULD BE FALLING PER HOUR. PWS WILL CREEP BACK TOWARD 2 INCHES. SOME BACK BUILDING IS POSSIBLE. WITH TIME...THE CELLS SHOULD START MOVING MORE QUICKLY WITH TIME BUT UNTIL THEN...COULD BE LOOKING AT SOME ADDITIONAL LOCALIZING FLOODING. MEANWHILE...AVERAGE RIVER BASIN RAINFALL IS PROJECTED TO BE AROUND HALF AN INCH...WHICH MEANS LARGER STEM RIVERS SHOULD NOT BE AFFECTED MUCH (IF AT ALL). AFTER THE COLD FRONT AND STORMS MOVES TO OUR EAST...DRY WEATHER AND NO HYDRO PROBLEMS ARE EXPECTED THROUGH THE HOLIDAY WEEKEND. THE NEXT CHANCE OF THUNDERSTORMS IS NOT UNTIL NEXT TUESDAY. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...SEVERE THUNDERSTORM WATCH-001-013-020100 MA...SEVERE THUNDERSTORM WATCH-001-025-020100 NY...SEVERE THUNDERSTORMS WATCH- 032-033-038>043-047>054-058>061-063>066- 082>084-020100 VT...SEVERE THUNDERSTORM WATCH-013>015-020100 && SYNOPSIS...HWJIV SHORT TERM...HWJIV LONG TERM...HWJIV AVIATION...KOLECI HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 1, 1:53 PM EDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 153 PM EDT FRI JUL 1 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-021100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-2 153 PM EDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... SEVERE THUNDERSTORM WATCH 572 IN EFFECT UNTIL 9 PM. .DAYS TWO THROUGH SEVEN... TUESDAY THOUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ACTIVATED IN THE FOLLOWING COUNTIES... IN CONNECTICUT... LITCHFIELD IN MASSACHUSETTS... BERKSHIRE IN NEW YORK... ALBANY COLUMBIA DUTCHESS FULTON GREENE HAMILTON HERKIMER MONTGOMERY RENSSELAER SARATOGA SCHENECTADY SCHOHARIE ULSTER WARREN WASHINGTON IN VERMONT... BENNINGTON WINDHAM
In the hours before
Local storm report, Jul 1, 5:56 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
556 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG SOUTH GLENS FALLS 43.30N 73.64W
07/01/2005 SARATOGA NY LAW ENFORCEMENT
TREES DOWN
&&
KLAPENTALocal storm report, Jul 1, 6:41 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
641 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG HYDE PARK 41.78N 73.93W
07/01/2005 DUTCHESS NY EMERGENCY MNGR
TREES DOWN
0640 PM TSTM WND DMG CORNWALL 41.84N 73.33W
07/01/2005 LITCHFIELD CT EMERGENCY MNGR
WIRES DOWN
&&
KLAPENTASpecial weather statement, Jul 1, 7:14 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 714 PM EDT FRI JUL 1 2005 VTZ014-015-012345- ...A STRONG THUNDERSTORM MOVING ACROSS EASTERN WINDHAM COUNTY... AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH... FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR GUILFORD CENTER...OR ABOUT 9 MILES SOUTHWEST OF BRATTLEBORO...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... GUILFORD CENTER BY 720 PM EDT VERNON...NORTH VERNON AND BRATTLEBORO BY 730 PM EDT RAINFALL AMOUNTS WILL RANGE FROM A HALF AN INCH TO AN INCH FROM THIS THUNDERSTORM. TAW/HWJIV
Local storm report, Jul 1, 7:32 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
732 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TSTM WND DMG LAGRANGEVILLE 41.65N 73.76W
07/01/2005 DUTCHESS NY LAW ENFORCEMENT
TREES DOWN FREEDOM AND CRANE ROADS
0650 PM TSTM WND DMG BEEKMAN 41.61N 73.71W
07/01/2005 DUTCHESS NY LAW ENFORCEMENT
TREES DOWN
&&
KLAPENTASpecial weather statement, Jul 1, 7:55 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 755 PM EDT FRI JUL 1 2005 NYZ047-052-020030- ...A LINE OF STRONG THUNDERSTORMS MOVING ACROSS NORTHERN SCHOHARIE AND NORTHERN ALBANY COUNTIES... AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR COBLESKILL...OR ABOUT OVER COBLESKILL...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... CENTRAL BRIDGE AND 8 MILES NORTH OF SCHOHARIE BY 800 PM EDT SCHOHARIE BY 815 PM EDT EAST BERNE BY 825 PM RAINFALL AMOUNTS WILL RANGE FROM A HALF AN INCH TO AN INCH FROM THESE THUNDERSTORMS. TAW/HWJIV
Special weather statement, Jul 1, 8:02 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 802 PM EDT FRI JUL 1 2005 NYZ033-020045- ...A STRONG THUNDERSTORM MOVING INTO SOUTH CENTRAL HAMILTON COUNTY... AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 19 MILES WEST OF LAKE PLEASANT... OR ABOUT 19 MILES SOUTHEAST OF OLD FORGE...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... MOFFITT BEACH CAMPGROUND AND LAKE PLEASANT BY 835 PM EDT SPECULATOR BY 840 PM EDT RAINFALL AMOUNTS MAY APPROACH A HALF AN INCH TO AN INCH FROM THIS THUNDERSTORM. TAW/HWJIV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:34 PM EDT | Severe Thunderstorm Warning | ALY | Schenectady | 48 min |
| Jul 1, 10:49 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 56 min |
| Jul 1, 10:50 PM EDT | Flash Flood Warning | ALY | Rensselaer, Saratoga | 3 hr |
| Jul 2, 12:00 AM EDT | Flash Flood Warning | ALY | Washington | 6 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.